MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-4-6-3D-SS
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding axium coil non-detachment.It was reported that the patient was undergoing a percutaneous anterior communicating (acom) artery  aneurysm stent-assisted coil embolization.After the coil was delivered, it could not be detached.The coil was replaced to continue the procedure successfully.The cause of the coil non-detachment was initially considered to likely be a problem with the coil pusher wire.
 
Event or Problem Description
Additional information received reported the original lesion characteristics were anterior cerebral communicating artery aneurysm, ab out 4 mm in size.Vessel tortuosity was moderate.It was confirmed that the patient had no infarction before, during, or after the operation.No patient symptoms or complications were reported.An instant detacher was used.Two attempts were made to detach with the manual method.Prior to non-detachment no issues were encountered.No pushwire damage was observed after removal from the patient.The devices were prepared as indicated in the instructions for use (ifu).After the unsuccessful detachment, prepared to push the coil in via the micro-guidewire, but the coil automatically retracted into the tumor before the micro-guidewire was pushed.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20586873
Report Number9617601-2024-00274
Device Sequence Number6550429
Product Code KRD
UDI-Device Identifier00847536038219
UDI-Public00847536038219
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-4-6-3D-SS
Device Catalogue NumberAPB-4-6-3D-SS
Device Lot Number228640120
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer11/14/2024
12/16/2024
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date12/10/2024
01/10/2025
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale